Alert archive / Louisiana / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Lake Charles, LA

March 24, 2014

NWS Lake Charles, LA issued this small craft advisory at Mar 24, 2014, 3:24 PM CDT. It took effect at Mar 25, 2014, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2014, 3:24 PM CDT (20:24 UTC)
In effect from
Mar 25, 2014, 7:00 AM CDT
Expired
Mar 25, 2014, 3:41 PM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WHUS74 KLCH 242024
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CDT MON MAR 24 2014

...FRESH NORTHERLY WINDS ON TUESDAY...

.A DOME OF HIGH PRESSURE ACROSS SASKATCHEWAN WILL BUILD SOUTH INTO 
THE NORTHWEST GULF OF MEXICO TONIGHT...BRINGING ABOUT FRESH NORTHERLY
WINDS BY DAWN.

GMZ470-472-475-250515-
/O.NEW.KLCH.SC.Y.0021.140325T1200Z-140326T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
324 PM CDT MON MAR 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
042 
WHUS74 KLCH 250229
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 PM CDT MON MAR 24 2014

...FRESH NORTHERLY WINDS ON TUESDAY...

.A DOME OF HIGH PRESSURE ACROSS SASKATCHEWAN WILL BUILD SOUTH
INTO THE NORTHWEST GULF OF MEXICO TONIGHT...BRINGING ABOUT FRESH
NORTHERLY WINDS BY DAWN.

GMZ470-472-475-251100-
/O.CON.KLCH.SC.Y.0021.140325T1200Z-140326T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
929 PM CDT MON MAR 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
029 
WHUS74 KLCH 250907
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT TUE MAR 25 2014

...NORTHERLY WINDS WILL STRENGTHEN TODAY INTO TONIGHT...

.HIGH PRESSURE WILL BUILD SOUTH ACROSS THE CENTRAL US INTO THE
NORTHWEST GULF OF MEXICO THROUGH TONIGHT. STRENGTHENING NORTHERLY
WINDS AND BUILDING SEAS ARE EXPECTED. 

GMZ470-472-475-251800-
/O.EXT.KLCH.SC.Y.0021.140325T1200Z-140326T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
407 AM CDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 AM CDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING
TO 7 AM CDT WEDNESDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
968 
WHUS74 KLCH 251757
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT TUE MAR 25 2014

...NORTHERLY WINDS WILL STRENGTHEN TODAY INTO TONIGHT...

.HIGH PRESSURE WILL BUILD SOUTH ACROSS THE CENTRAL US INTO THE
NORTHWEST GULF OF MEXICO THROUGH TONIGHT. FRESH NORTHERLY
WINDS ARE EXPECTED.

GMZ450-452-455-260200-
/O.EXA.KLCH.SC.Y.0021.000000T0000Z-140326T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1257 PM CDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 6 FEET. 


* WINDS AND SEAS: NORTHEAST WINDS 15 TO 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 5 FEET.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-260200-
/O.CON.KLCH.SC.Y.0021.000000T0000Z-140326T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1257 PM CDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
273 
WHUS74 KLCH 252041
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT TUE MAR 25 2014


GMZ450-452-455-470-472-475-252145-
/O.CAN.KLCH.SC.Y.0021.000000T0000Z-140326T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
341 PM CDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:13 PM CDT, 11 minutes earlier.

Area forecast discussion, Mar 24, 3:13 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT MON MAR 24 2014

.SYNOPSIS...

A DOME OF HIGH PRESSURE ACROSS SASKATCHEWAN WILL BUILD SOUTH INTO
THE NORTHWEST GULF OF MEXICO TONIGHT...BEFORE SWINGING SOUTHEAST
INTO THE TENNESSEE VALLEY BY WEDNESDAY MORNING.

FURTHER UP...THE PINEAPPLE EXPRESS CORES FROM MIDDLE BAJA CALIFORNIA
TO ACROSS SOUTHEAST TEXAS TO ACROSS NORTHERN FLORIDA.

&&

.DISCUSSION...

A SECONDARY FRONT...WHICH MARKS THE OUTER SOUTHERN PERIPHERY OF
SASKATCHEWAN DOME...WILL SPILL THROUGH THE FORECAST AREA TONIGHT.
SKIES WILL CLEAR UNDER ADVECTIVE COOLING (5-10 C DEG PER 12 HOURS).

THE OVERNIGHT TEMPERATURES WILL BE RUNNING A FEW DEGREES COOLER THAN
24 HOURS AGO.

MOSTLY SUNNY SKIES UNDER WEAK ADVECTIVE COOLING ARE EXPECTED ON
TUESDAY. THE AFTERNOON TEMPERATURES WILL BE RUNNING A FEW DEGREES
WARMER THAN ON MONDAY. THE SURFACE HUMIDITIES WILL BE RUNNING
FROM THE LOWER 30S NORTH TO THE MID-UPPER 30S SOUTH.

&&

.WEDNESDAY THROUGH FRIDAY...

THE PINEAPPLE EXPRESS CONTINUES STEERING PACIFIC SHORTWAVES ACROSS
THE WESTERN UPPER GULF COAST STATES. SCATTERED SHOWERS WILL MOVE
INTO SOUTHEAST TEXAS DURING THE AFTERNOON HOURS ON WEDNESDAY
...BEFORE SPREADING EAST ACROSS THE REMAINDER OF THE FORECAST AREA
BY WEDNESDAY EVENING.

ANOTHER SALIENT PACIFIC SHORTWAVE WILL TRAVEL ACROSS THE WESTERN
UPPER GULF COAST STATES BY THURSDAY EVENING...BRINGING ABOUT
SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  47  69  44  63  58 /   0  10  10  20  40
KBPT  49  69  50  62  60 /  10  10  10  30  50
KAEX  42  64  39  64  51 /   0   0   0  20  40
KLFT  45  67  41  64  55 /   0  10   0  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 24, 5:46 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT MON MAR 24 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
546 AM CDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
MAINLY ALONG AND SOUTH OF INTERSTATE 10 AS AN UPPER LEVEL
DISTURBANCE MOVES OVER THE REGION. SHOWERS WILL DECREASE BY LATE
AFTERNOON INTO EARLY EVENING. NO SEVERE WEATHER IS EXPECTED
ALTHOUGH BRIEF HEAVY RAINFALL AND AN OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKE WILL BE POSSIBLE IN SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY
AND CONTINUE THROUGH FRIDAY AS A SERIES OF DISTURBANCES CROSS THE
REGION. AT THIS TIME NO SEVERE WEATHER IS EXPECTED ALTHOUGH A FEW
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. DRIER WEATHER IS
EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-251100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
546 AM CDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG NORTHERLY WINDS WILL DIMINISH THROUGH THIS EVENING AS WEAK HIGH
PRESSURE BUILDS SOUTH INTO THE AREA. EXERCISE CAUTION CONDITIONS
ARE EXPECTED TO SUBSIDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NORTHERLY WINDS WILL AGAIN STRENGTHEN AS A REINFORCEMENT OF
CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE REGION. ADVISORY
CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY AND CONTINUE INTO AT
LEAST WEDNESDAY BEFORE DIMINISHING. WINDS WILL GRADUALLY VEER
AROUND TO THE SOUTHEAST LATE WEDNESDAY AS THE HIGH MOVES EAST.

IN ADDITION...A SERIES OF DISTURBANCES WILL CROSS THE
REGION...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY. AT THIS TIME NO SEVERE WEATHER IS EXPECTED
ALTHOUGH A FEW STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. DRIER
WEATHER IS EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

Nearby

Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.